Nov 2, 2012
Keith, I have hereditary Hemochromatosis, for which the prevailing treatment is drawing blood. However, blood tests also show chronic anemia, with the consequence that draws are often postponed. My HIV doc believes the anemia is not caused by my HIV meds, basing her opinion on recent literature, while the doc treating the Hemochromatosis thinks otherwise, also basing his opinion on the research literature. I've read that the early drugs did cause anemia in some patients, but that is no longer true. Can you shed some light on the subject for me? Whom am I to trust?
| Response from Dr. Henry
Which HIV and other drugs are you taking (AZT is the main drug associated with anemia) and what other medical conditions you are being treated for. Your current HIV status and results of recent iron/bone marrow tests would also be useful to be able to comment further. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hairy Tongue After Oral Sex Form Sex Worker What Are The Chances Of HIV
- Itchy Scrotum After Sensual Massage Sign Of HIV AIDS
- Itchy Skin After Touching Skin Sign Of HIV AIDS
- Red Spots After Giving Oral Sex What Are The Chances Of HIV
- Sore On Mouth After Kissing Cut On Lip Worried I Have HIV
- Swollen Lymph Glands After Rubbing Vagina Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.